Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 25, 2001, 12:28 AM CST for Giles County, Lewis County, Maury County, Tennessee. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2001, 12:28 AM CST (06:28 UTC)
- Expired
- Feb 25, 2001, 1:00 AM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:40 AM CST | Thunderstorm Wind 52 M | Columbia, TN | Spotter reported 60 mph wind gust. |
| Feb 25, 12:40 AM CST | Tornado F0 | Mt Pleasant, TN | Law enforecement reported trees blown down. |
| Feb 25, 12:50 AM CST | Thunderstorm Wind 50 E | Hohenwald, TN | Local law enforcement reported a tree down on Finnis Rd. |
| Feb 25, 12:55 AM CST | Thunderstorm Wind 50 E | Hohenwald, TN | Law enforcement reported trees down on Highway 99 and Swan Creek Rd. |
| Feb 25, 1:00 AM CST | Thunderstorm Wind 50 E | Countywide, TN | Law enforcement reported trees down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 9:30 PM CST | Tornado Watch | SPC | 5 hr |
| Feb 24, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 250630 SVRBNA TNC055-101-119-250700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1228 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI LEWIS COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 100 AM CST * AT 1223 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF LAWRENCEBURG OR ABOUT 10 MILES SOUTH OF HOHENWALD...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES WEST OF MOUNT PLEASANT AT 1240 AM CST COLUMBIA BY BY 1250 AM CST PULASKI AT 1255 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR TENNESSEE. $$ LAT...LON 3562 8755 3545 8725 3502 8698 3576 86W85 JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 24, 9:15 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CST SAT FEB 24 2001 UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Feb 24, 10:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 37 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Houston | 33 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 36 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 40 min |
| Feb 24, 11:48 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 42 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Feb 25, 12:20 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 40 min |
| Feb 25, 12:22 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Feb 25, 12:35 AM CST | Tornado Warning | OHX | Maury | 25 min |
| Feb 25, 12:53 AM CST | Tornado Warning | OHX | Williamson | 27 min |
| Feb 25, 12:58 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 47 min |
| Feb 25, 1:08 AM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Feb 25, 1:15 AM CST | Tornado Warning | OHX | Wilson | 25 min |
| Feb 25, 1:30 AM CST | Tornado Warning | OHX | Smith | 30 min |
| Feb 25, 1:34 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 41 min |
| Feb 25, 1:41 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon | 29 min |
| Feb 25, 2:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 33 min |
| Feb 25, 2:22 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.